Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 10, 2007, 12:55 PM EDT for Potter County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 12:55 PM EDT (16:55 UTC)
- Expired
- May 10, 2007, 2:00 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Potter County, PA
The radar
The State College radar (KCCX), 94 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 101656
SVRCTP
PAC105-101800-
/O.NEW.KCTP.SV.W.0008.070510T1655Z-070510T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1255 PM EDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 200 PM EDT
* AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LYMAN RUN STATE
PARK...OR 26 MILES WEST OF WELLSBORO...AND MOVING NORTHEAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GALETON AROUND 105 PM EDT...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4174 7790 4178 7784 4178 7783 4182 7777
4191 7762 4166 7762 4159 7779 4174 7791
$$
FORECASTER:RHGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:00 AM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, May 10, 8:00 AM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 800 AM EDT THU MAY 10 2007 .SYNOPSIS... A SLOW MOVING TROUGH OF LOW PRESSURE WILL PUSH INTO PENNSYLVANIA FROM THE WEST LATE TODAY AND TONIGHT. A COLD FRONT WILL THEN SWEEP SOUTHEAST ACROSS THE REGION ON FRIDAY. A HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT OVER THE WEEKEND. ANOTHER COLD FRONT IS LIKELY BY TUESDAY OR WEDNESDAY OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WATER VAPOR IMAGERY SHOWS AN ALMOST CLOSED CIRCULATION OF A POTENT SHORTWAVE MOVING ACROSS THE GREAT LAKES...WHICH SHOULD PRODUCE AN INCREASING AREA OF CONVECTION ACROSS CENTRAL PA THIS AFTN AS ATMOS BECOMES MODERATELY UNSTABLE IN ADVANCE. HAVE UPPED POPS TO 70 PCT FOR THE CENTRAL MOUNTAINS AND NORTHEAST...AS CURRENT CONVECTION OVERHEAD INDICATIVE OF MOIST AND UNSTABLE ATMOSPHERE IN PLACE ALREADY. GOOD SLOT OF SUNSHINE ACROSS WESTERN MOUNTAINS NOW WILL FURTHER COMBINE WITH SFC TROF OVER WRN PA ALREADY PRODUCING SCT SHRA AND ISOLD THUNDER. THIS WILL POP SCT-NRMS SHOWERS AND THUNDERSTORMS LATE THIS MORNING AND EARLY THIS AFTN OVER OUR HIGHER TERRAIN. CLOSER TO THE UPPER LEVEL SUPPORT IN THE NORTHERN MOUNTAINS AND NORTHEAST...SPC HAS PLACED US INTO A SLIGHT RISK FOR SEVERE WEATHER. SHEAR VALUES REMAIN LOW...BUT CAPES DO GET RATHER POSITIVE ON NAM SOUNDINGS WITH CLOSE TO 1500 J/KG AT IPT LATE THIS AFTN. AGAIN...WINDS ALOFT RATHER WEAK WITH ABOUT 35KTS MAXIMUM AND THAT IS VERY HIGH IN THE STORMS...BUT EVAPORATIVE COOLING AND DOWNDRAFTS DRIVEN BY INSTABILITY COULD COMBINE FOR GUSTY WINDS...AND TEMP PROFILE FAVORABLE FOR SMALL HAIL. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... SYNOPTIC SCALE FORCING WILL BE WANING TONIGHT...AS WEAKENING SHORTWAVE PUSHES INTO NEW ENGLAND. HOWEVER...WEAK SFC TROUGH WILL BE THE FOCUS FOR LINGERING CONVECTION OVERNIGHT ACROSS EASTERN PA. SFC TROUGH WILL PUSH EAST OF CENTRAL PA BY EARLY FRIDAY AM..SHUNTING DEEPEST MOISTURE SOUTHEAST OF OUR REGION. THEREFORE...HAVE LOWERED POPS SOMEWHAT ON FRIDAY. COLD FRONT STILL ON TRACK TO SWEEP THRU THE STATE BY LATE FRIDAY...BUT BEST CHC OF CONVECTION WILL BE ALONG OR SOUTH OF THE MASON-DIXON LINE...WHERE PWATS PROGGED TO REMAIN NR 1 INCH. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MODEL UNCERTAINTIES DEVELOP WITH REGARDS TO STRENGTH OF SHORTWAVE SAT/SAT NITE. SHARPER GFS VERSION COULD PRODUCE A WAVE ON FRONTAL BOUNDARY JUST SOUTH OF PA. LATEST ENSEMBLE PLUME DATA CLEARLY SUGGESTS THIS REMAINS A LOW PROBABILITY. HOWEVER...FEEL LOW POPS ARE NEEDED LATE SATURDAY ACROSS THE SOUTHEAST GIVEN THE OPER GFS SOLUTION. 00Z MREF DATA INDICATES DRY WX SUNDAY AND MONDAY AS LARGE CANADIAN HI PRES SYSTEM BUILDS SE ACROSS PA. HAVE BEGUN TO LOWER TEMPS FOR SUNDAY NIGHT. LOW PWATS AND SFC HIGH PRES DIRECTLY OVERHEAD SHOULD PROVIDE CONDITIONS FOR GOOD RADIATIONAL COOLING. A ROUND OF SHWRS/TSTMS IS POSSIBLE AROUND TUESDAY OF NEXT WEEK WITH ARRIVAL OF NEXT COLD FRONT. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... MARINE LYR FG/ST /MAINLY MVFR/ COMMON ACROSS THE LWR SUSQ VLY EARLY THIS AM - WHICH WAS NOT AS LOW PREVIOUSLY THOUGHT. PRE- FRONTAL CONVECTION LIFTING NEWD ACROSS CENTRAL PA ATTM AND SHOULD JUST MISS KIPT TO THE NW. OTHERWISE...REMAINING SITES VFR. CLD FNT/SFC TROF EXTENDS FROM NW PA SWWD BACK INTO THE UPR OH VLY. AS THE FRONT ENTERS CENTRAL PA LATE THIS MORNING AND INTO THE AFTN...INSOLATION SHOULD LEAD TO DESTABILIZATION WITH MARGINAL TO MODERATE INSTABILITY BCMG REALIZED ACROSS THE AREA. HAVE TEMPO -SHRA WITH CB QUALIFIER EVERYWHERE EXCEPT KIPT. THIS AREA /KIPT/ STANDS THE BEST CHC TO SEE MORE NMRS CONVECTION GIVEN THE INFLUENCE OF THE UPR LVL DISTURBANCE TRACKING ALONG THE PA/NY BORDER IN CONJUNCTION WITH DAYTIME HEATING/INSTABILITY. A FEW STRONG STORMS STILL SEEM PSBL...ESP ACROSS NERN PA. MUCH IF NOT ALL OF THE SHRA/TSTM ACTIVITY WILL BE DIURNALLY DRIVEN AND SHOULD WANE FAIRLY QUICKLY ONCE THE SUN GOES DOWN. SITES SHOULD CLEAR OUT FROM W TO EAST...HOWEVER LINGERING SHRA IN THE SE AS WELL AS AREAS OF LOW CLOUDS/FG PSBL AS BLYR MSTR GETS TRAPPED BLW NOCTURNAL INVERSION. HAVE HINTED AT THIS FOR THE MOST PART IN THE LATER PDS OF THE TAFS. VFR FLYING SHOULD PREVAIL FOR THE MOST PART THRU THE WEEKEND BUT ANOTHER UPPER AIR DISTURBANCE MAY BRING SOME LOWER CONDS AT TIMES LATE SAT-SUN. LARGE HIGH PRES SYS BUILDS IN FOR EARLY NEXT WEEK PROVIDING EXCELLENT FLYING CONDS INTO TUE. A COLD FRONT APPROACHES FOR TUE/WED WITH DEGRADED FLYING PSBL. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...DANGELO/FITZGERALD SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/RXR AVIATION...STEINBUGL
Hazardous weather outlook, May 10, 12:24 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1224 PM EDT THU MAY 10 2007 PAZ004-005-010-011-017-024-033>036-064>066-111630- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-BEDFORD-FULTON- FRANKLIN-ADAMS-YORK-LANCASTER- 1224 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-012-018-019-025>028-037-041-042-045-046-049>053-056>059-063- 111630- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 1224 PM EDT THU MAY 10 2007 ...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 10, 11:41 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1141 AM EDT THU MAY 10 2007 PAZ006-037-101615- POTTER-TIOGA- 1141 AM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHERN POTTER AND TIOGA COUNTIES... A STRONG THUNDERSTORM THAT COULD PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL WAS LOCATED 10 MILES NORTH OF GALETON AT 1140 AM...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL STAY OVER RURAL AREAS OF NORTHERN POTTER AND TIOGA COUNTIES THROUGH NOON. FORECASTER: DANGELO
Special weather statement, May 10, 12:36 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1236 PM EDT THU MAY 10 2007 PAZ006-037-101730- POTTER-TIOGA- 1236 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT POTTER AND TIOGA COUNTIES... AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES WEST OF WELLSBORO...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR GALETON AROUND 1245 PM...GAINES AROUND 100 PM...WESTFIELD AROUND 115 PM AND KNOXVILLE AROUND 130 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER:RHG
Special weather statement, May 10, 12:38 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1238 PM EDT THU MAY 10 2007 PAZ063-101745- CUMBERLAND- 1238 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY... AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM 6 MILES SOUTH OF CARLISLE...MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR MOUNT HOLLY SPRINGS AROUND 1245 PM...CARLISLE AROUND 100 PM...BOILING SPRINGS...CARLISLE SPRINGS AROUND 115 PM...MECHANICSBURG AND HOGESTOWN AROUND 145 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:RHG
Special weather statement, May 10, 12:43 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1243 PM EDT THU MAY 10 2007 PAZ012-018-101745- NORTHERN CENTRE-NORTHERN CLINTON- 1243 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRE AND CLINTON COUNTIES... AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHWEST OF BELLEFONTE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR WESTPORT AROUND 115 PM...HYNER AND GLEN UNION AROUND 130 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:RHG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:07 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 53 min |
| May 10, 1:18 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 57 min |
| May 10, 1:37 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 53 min |
| May 10, 2:12 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 93 min |
| May 10, 2:23 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 97 min |
| May 10, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Union | 73 min |
| May 10, 3:08 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 37 min |
| May 10, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 72 min |
| May 10, 4:56 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 34 min |
| May 10, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 37 min |
| May 10, 5:38 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 37 min |
| May 10, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 60 min |
| May 10, 5:55 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 65 min |
| May 10, 6:59 PM EDT | Flash Flood Warning | CTP | Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.